- advertisement -

Hypo Question

Discussion in 'Parents of Children with Type 1' started by GAmom, Apr 10, 2012.

  1. GAmom

    GAmom Approved members

    Joined:
    Jul 12, 2008
    Messages:
    787
    My dd has been drinking 3-4 juice boxes after having a sandwich. Her bg is 125 and 1.9 u on board (the 1.9 is for snacks earlier). She had soccer practice tonight. She feels like she is going to throw up. If she does, what can I do?

    I know our endo had told us once about mini glucagon shots based on weight, but I dont remember the "formula" anymore.
     
  2. Timmy Mac

    Timmy Mac Approved members

    Joined:
    Feb 10, 2010
    Messages:
    238
    my old doctor (like, 10yrs ago now?) told my mom to use something like honey or suckers when I was low and sick. If she does throw up, there will still be some stuck in her mouth afterward.
     
  3. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    1unit per year age is the mini-glucagon.
     
  4. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    exercise slows digestion. so she might be going low before coming up.

    I hope that once she gets some of those juices in her the tummy ache will ease.
     
  5. GAmom

    GAmom Approved members

    Joined:
    Jul 12, 2008
    Messages:
    787
    I like that idea! thanks!
     
  6. nanhsot

    nanhsot Approved members

    Joined:
    Feb 20, 2010
    Messages:
    2,626
    I'm not sure I fully understand...why is she drinking juice boxes at 125?? 1.9 units on board with a 125 may be fine if there is still food active in her system.

    If she does throw up, I'd start with just having her suck on a glucose tablet or drink a bit more juice if the sugar actually goes low, but I think I need some more information to be sure. Sipping gateraide is another simple way to bring up sugar in an upset stomach.

    Here is the resource on mini glucagon: http://www.childrenwithdiabetes.com/d_0j_20w.htm
    Not sure I'd approach it with that method though, I see glucagon and mini glucagon for stubborn and/or dangerous lows, not simple nausea or vomiting.
     
  7. GAmom

    GAmom Approved members

    Joined:
    Jul 12, 2008
    Messages:
    787
    Thanks! that'd be 13u.

    I'm hoping her tummy gets better too! It's so hard when they are crying because they feel so bad going low. She stills like throwing up, but at least her bg number is going up now.
     
  8. caspi

    caspi Approved members

    Joined:
    Oct 11, 2006
    Messages:
    5,134
    Since she's feeling sick, did you check to see if she has ketones? My son has a tendency to throw up when he's spilling ketones.
     
  9. GAmom

    GAmom Approved members

    Joined:
    Jul 12, 2008
    Messages:
    787
    After all the above she was 125
     
  10. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    Yes you do start to digest and absorb glucose in the mouth, that is why cake gel in the mouth and to the gums can work well during times of trouble.
     
  11. nanhsot

    nanhsot Approved members

    Joined:
    Feb 20, 2010
    Messages:
    2,626
    oooh, duh, I'm so sorry, I didn't realize that as I read it! How did the rest of the evening go? Did you have to use glucagon or did things stabilize? Hope you both got some sleep!
     
  12. DsMom

    DsMom Approved members

    Joined:
    Nov 9, 2010
    Messages:
    1,700
    I find glucose tablets to work faster than juices and don't fill my son up as much. How low was she?
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice